MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850EV48US
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
Edwards received notification of an evoque procedure in tricuspid position where upon release the valve immediately dropped into the rv on all sides >10mm with anterior the deepest.Valve was stable with severe pvl cumulatively on all sides.Post deployment a decision was made to proceed with valve in valve with a 29mm s3ur device.
 
Additional Manufacturer Narrative
The complaint for malposition - valve embolizes into ventricle was confirmed with objective evidence via imaging evaluation and the call with the clinical specialists.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Available information suggests that patient factors (carcinoid disease, severe tethering, and significant septal plastering) contributed to the reported event.Specifically, carcinoid anatomy causes significant continuity of the leaflet, chordae tendineae, and papillary muscles, leaving minimal room between the thickened leaflet tip and papillary muscles for leaflet capture and final valve position.Additionally, this patient has significant septal plastering affecting 1/2 of the septal leaflet on the anterior (s-ant) and central (s-cent) portion.There was only 2.3-2.8mm between s-ant and the septal wall and 2.9mm between s-cent and the septal wall, making leaflet capture difficult in these regions (the evoque anchor is 4mm in diameter).There was also significant tethering (about 14mm) on all aspects of the tricuspid valve, which likely contributed to the evoque valve dropping post deployment.It was noted in the imaging evaluation that there was potential missed leaflet capture at the 2, 3 and 5 o'clock anchors.The anchors near 2 and 5 o'clock were in/near a commissure, and the 3 o'clock anchor was on the portion of the septal leaflet with significant septal plastering.Post deployment, anchors lost contact with the tricuspid valve annulus on all sides of the valve making it unlikely that missed leaflet capture was the main cause of the event.Therefore, the most likely cause of this event is due to patient factors (carcinoid disease, severe tethering, and significant septal plastering).Since there are no confirmed product or labeling/ifu/training material non-conformances affecting distributed product and no other triggers have been met, no preventative or corrective actions are required.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key22169754
Report Number2015691-2025-04688
Device Sequence Number18455418
Product Code NPW
UDI-Device Identifier00690103217452
UDI-Public(01)00690103217452(17)261023(11)241023
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9850EV48US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale